Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Drug Eluding Stent Causing Peripheral Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

Magnets : A recent study found that socks containing magnets relieved diabetic neuropathy in most cases. However, they were less effective for foot pain due to other causes. Other Resources More information on PN is available from The NeuropathyAssociation at www.neuropathy.org and in the book Numb Toes and Aching Soles: Coping With PeripheralNeuropathy , by John A. Senneff. The Bottom Line Peripheral neuropathy is a disease of the...
Ask the Experts

How to manage HIV drug induced peripheral neuropathy

I have been taking HIV meds close to 18 months now. I was on Triomune. Recently I started having peripheral neuropathy and the doctor changed the meds to truvada and nevirapine, but the tingling sensation in the feet wont just go.he has put me on...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Treatment of peripheral neuropathy due to medications can be very frustrating--there often is no simple answer. Stopping offending medications (such as the stavudine in Triomune) is often critical. Recovery is variable and often very slow but... Read more »

Peripheral Neuropathy?

First of all, thank you for providing this web site. I hope dearly that you can help me.I come from abuse, which I'm working through in therapy. I've tended to be somewhat on the nervous side and have had serious bouts with insomnia and...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
Peripheral neuropathy related to HIV or medications is generally a burning pain or numbness, most commonly in the lower extremities/feet. Some of your symptoms are suggestive of that condition, but their intermittent nature, the increase in symptoms... Read more »

peripheral neuropathy because of taking Triomune 40

How true is it that Triomune 40 causes peripheral neuropathy and blindness? what other dangers are there in taking this antiretroviral as there are no pain management drugs in Africa?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Triomune-40 (D4T + 3TC + nevirapine) can cause peripheral neuropathy (generally due to the D4T component) in a small but significant minority of patietns. Blindness due to the medications would be very rare. Switching the D4T to AZT or tenofovir... Read more »

peripheral neuropathy

Hello Doctors,when does peripheral neuropathy start normally in the course of hiv infection. Is it from the very beginning meaning acute infection on, or only later in the course of infection?!!Is it right that it can be caused by both, hiv itself...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Peripheral neuropathy can be caused by HIV infection sometimes in early infection but more often in late infection. Certain HIV drugs (in particular the D drugs D4T, ddI and ddC) can cause peripheral neuropathy (usually beginning in toes/feet). KH... Read more »
Connect With Others

Desperate.dry mouth,dry eyes,peripheral neuropathy

Posted by paranoiafreak, 1 Reply
have been worried of contracting HIV.
I have had unprotected receptive anal sex last August 12, 2011 and i also had protected anal sex on October 12,2011.
On the last week of October, i started to feel chills everyday at night and i have stuffy nose... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Neuropathy?

Posted by Anonymous, 2 Replies
Just a few queries on HIV related neuropathy.

As I understand it, in most (~99%) cases it is the meds that cause neuropathy in HIV infected individuals and not the disease itself. I have also read, however, that peripheral neuropathy can occur very... Read more »